New York, 2021

Damaging Winds and Lightning Strike in New York, August 12, 2021

August 12, 2021 · NWS ALY · 13 events in 5 counties and zones

The continuation of a hot and humid air mass caused the development of another batch of showers and thunderstorms during the afternoon hours across eastern New York, mainly impacting the Capital District. Damaging wind gusts knocked down trees and power lines as a result.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The continuation of a hot and humid air mass caused the development of another batch of showers and thunderstorms during the afternoon hours across eastern New York, mainly impacting the Capital District. Damaging wind gusts knocked down trees and power lines as a result. Lightning also struck a house on Old Loudonville Road in the Hamlet of Loudonville, causing a fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 12, 12:40 PM EST, 17 minutes earlier.

Area forecast discussion, Aug 12, 12:40 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
140 PM EDT Thu Aug 12 2021

.SYNOPSIS...
Oppressive heat and humidity will continue this afternoon
with a chance of strong to severe thunderstorms.  A cold front is
forecast to approach late Friday with a renewed chance for
additional showers and thunderstorms along with the heat and
humidity continuing. A more comfortable airmass arrives for the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE as of 135 pm EDT...Atmosphere continues to become more
unstable ahead of a remnant MCV. In coordination with SPC about
a severe thunderstorm Watch. A watch will becoming out shortly
for most of the forecast area.

Previous near term...
Clouds continue to thin over eastern NY in a hot and humid air
mass. Sfc dewpts continue in the upper 60s to lower 70s on the
NYS mesonet and surrounding METARS. The SPC MesoAnalysis page
continues to show instability increasing into the 1000-1500 J/kg
range with PWATs of 1.4-1.8". The 12Z KALB sounding had a PWAT
of 1.75". The 0-6 km effective bulk shear is marginal at 20-30
kts for multicells. We believe based on the moderate to
borderline large instability that multi-cells will fire ahead of
a mid level short-wave trough. Strong to severe thunderstorms
are possible, and the latest CAMs show the most coverage north
and west of Albany in the early to mid pm, and then expanding
eastward.

The heat headlines continues, though we may fall short of
excessive heat warnings in the Capital Region. Bottom line, it
is hot and be safe and stay cool. The headlines run until 8 pm.

The strong to severe threat will gradually diminish in the early
evening. We retooled the PoPs some, and took them out from this
morning. We have to monitor for outflow boundaries. Damaging
winds will be the main threat with locally heavy rainfall.

Max temps today will be in the lower to mid 90s with some upper
80s to around 90F readings over the higher terrain. Heat indices
in the mid 90s to around 108F will be possible.

Prev Disc...The environment across the region will be rather
unstable with SBCAPES at or above 3K J/KG and PWATs climbing
above two inches as mid-level lapse rates are near 7 C/Km (even
higher within the lower troposphere). Overall bulk shear remains
modest with values between 20-30kts with storm motion to the
east around those similar values. So severe threats from
damaging wind gusts/wet- microbursts along with heavy rainfall
as warm cloud depths will be near or exceed 12k feet. After
coordination with SPC and neighboring offices, the 'slight risk'
category was expanded to include most of our CWA.

The other high impact will be the heat and humidity. No changes
to current headline configuration, however, if clouds are more
prevalent then we could see heat index values just shy of
excessive heat warning. Regardless, another hot and humid day is
in store with valley temperatures into the 90s and 80s elsewhere
as dewpoints are well into the 60s and lower 70s.

Tonight, main question will be the extent of convection as the
combination of loss with daytime heating and low level forcing
weakening away from the lakes should allow for weakening to
commence. Low level wind trajectory will become disrupted as
overall synoptic flow remains from the south-southwest. As best
theta-e ribbon is expected to slide south, we will reduce PoPs
through the overnight. Dewpoints may also observe a slight drop,
albeit it should be temporary. Under a variable sky coverage,
lows generally into the 60s and lower 70s from Albany and points
southeastward.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Ahead of an approaching cold front, low level moisture transport
picks up once again as one more day of heat and humidity. Per
previous excellent forecasts, excessive heat may be observed
once again for the mid-Hudson Valley as we will retain the watch
at this time. Elsewhere, it is possible we will see some
additional heat advisories. However, the main impact will be
along and ahead of this cold front with additional convection
expected. SPC continues with the 'marginal risk' category due to
a little lower instability parameters and uncertainty where
additional low level convergence/outflow boundaries may initiate
more convection. This is also true with the cold frontal timing
as 00Z model dataset is a little slower with the timing which
places this frontal passage during the nocturnal portion of the
timeframe (Friday night). High temperatures Friday well into the
80s and lower 90s for valley locations with heat index values
well into the 90s and lower 100s (especially where the excessive
heat watch is posted).

Cold front is expected to clear the northwest 2/3rds of the CWA
Saturday morning. However, the threat for additional showers and
perhaps a thunderstorm will exist the southeast 1/3rd of the CWA
until frontal passage occurs Saturday afternoon. A noticeable
change in the humidity is expected with fropa as surface winds
become west-northwest with a fresh breeze evolving. High
temperatures a good 10 degrees cooler with 70s and lower half of
the 80s which is near normal for the time of the year.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
In the wake of the cold frontal passage, cooler, drier, and more
tranquil weather is expected for at least the first half of the long
term period as high pressure dominates. As we head towards the
middle of next week, upper-level ridging looks to build somewhere
over the eastern US. Despite uncertainty in where this ridge sets
up, we should see the return of warmer temperatures for the middle
of next week. Details below...

Long term begins Saturday night with the cold front continuing to
move south and eastward into New England. Winds will turn to the
N/NW, which will advect refreshing cooler and drier air into the
region. With high pressure building overhead Saturday night, any
leftover showers quickly dissipate as subsidence takes over. Low
temperatures will be at least 10 degrees cooler than the previous
night with 40s in some of the higher elevations and 50s for the rest
of the region.

Sunday looks to be a gorgeous day thanks to a 1026 mb high that will
be centered overhead. We will remain in a weak cold advection
regime, so temperatures are expected to remain mainly in the 70s,
although highs may top out in the upper 60s for portions of the
southern Adirondacks. Subsidence from a combination of rising
heights aloft and surface high pressure should allow for mainly
clear skies.

Sunday night, high pressure remains in control, which will create
conditions favorable for radiational cooling. Therefore went a
couple degrees cooler than NBM guidance with overnight lows as
temperatures will likely be a few degrees cooler than the previous
night. Monday and Monday night should be almost a carbon copy of
Sunday and Sunday night. High pressure continues to dominate, so
clear skies and light winds can be expected. Temperatures may be a
degree or two warmer than Sunday thanks to decreasing cold air
advection.

Tuesday through Thursday...Flow looks to become more amplified as
upper-level ridging builds over the eastern U.S. There are some
pretty significant difference in the guidance as to where the ridge
axis sets up. This will have big implications for our weather next
week. For example, the 18z GFS has the ridge further to the west
with the ridge axis near the Great lakes. Anticyclonic wave breaking
results in warm advection into our region with a northwesterly wind.
With this solution, we are warm but dry. However, the 00z GFS
trended towards the CMC and Euro, which have the ridge axis further
east allowing for upper-level impulses to move through a trough in
the mean flow to our west. This solution would result in warm air
advection with a southerly flow into our region, but would also give
higher chances for showers for the Tuesday-Thursday timeframe. Given
the uncertainty and long lead time, did not stray too far from
blended guidance for this portion of the forecast. So, have
temperatures increasing with daytime highs in the mid 80s each day
and slight chance to chance POPs for this time period. Will try to
refine the forecast more in the coming days as differences between
models and run-to-run consistencies should improve.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Main forecast challenge is determining thunderstorm potential and
timing. Atmosphere is becoming quite unstable with mainly clear
skies, although some midlevel clouds are approaching from the west.
There are some cumulus that are deepening over central NY ahead of
an upper level disturbance, and it appears that this will give the
initial potential for showers and thunderstorms toward 19Z, although
forecast models are struggling to depict this scenario. There is
potential for additional convective development behind this activity
that could impact the terminals in the 21Z.12-02Z.13 timeframe, but
this uncertain. Main update with this TAF cycle is to adjust TEMPO
period for most likely timeframe of storms, which is generally
thought to be 19-24Z. There is potential for locally strong to
severe wind gusts and brief torrential rainfall leading to lowered
visibilities in any storm that develops.

Conditions are expected to remain VFR outside of any storms that
develop. Lingering showers and isolated storms are possible 01-06Z
with clearing skies thereafter. Fog is a potential late tonight if
skies clear out, especially over areas that receive rainfall today.
Included a mention of 6SM BR at KGFL/KPSF which are more fog-prone.

VFR conditions continue past sunset into early afternoon on Friday,
with any convection expected to hold off until after the 18Z TAF
cycle.

Outlook...

Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Oppressive heat and humidity will continue today as heat index
values climb toward or exceed 100 degrees. This too will also
increase our chances for showers and thunderstorms later today
into this evening. Minimum RH values of 45 to 65 percent this
afternoon.  A cold front is forecast to approach late Friday
with renew chance for additional showers and thunderstorms along
with the heat and humidity continuing. Maximum RH values climb
in excess of 90 percent then drop Friday afternoon generally
between 50 and 70 percent. A more comfortable airmass arrives
for the weekend.

&&

.HYDROLOGY...
Isolated to scattered showers and thunderstorms will occur later
today and again on Friday with the most widespread chances in
the afternoon into early evening hours. Storms will be capable
of producing heavy rainfall as PWATs climb in excess of two
inches. With the expected coverage and movement of expected
storms, widespread hydro issues are not expected at this time.
However, with any storms some minor flooding of urban, poor
drainage and low lying areas and isolated flash flooding are
possible.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record highs temperatures and high minimum temperatures:

August 12th
Albany NY: 73 degrees 2016 and 99 degrees 1944
Glens Falls: 73 degrees 2016 and 92 degrees 2016
Poughkeepsie: 76 degrees 1944 and 97 degrees 1944

August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>040-042-
     043-047-048-051-054-058-061-063-082>084.
     Excessive Heat Warning until 8 PM EDT this evening for NYZ041-
     049-050-052-053-059-060-064>066.
     Excessive Heat Watch from Friday morning through Friday
     evening for NYZ059-060-064-065.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013>015.

&&

SYNOPSIS...BGM/Wasula
NEAR TERM...BGM/Wasula
SHORT TERM...BGM
LONG TERM...Main
AVIATION...Thompson
FIRE WEATHER...BGM
HYDROLOGY...BGM
CLIMATE...
Hazardous weather outlook, Aug 12, 3:12 AM EST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
412 AM EDT Thu Aug 12 2021

NYZ059-060-064-065-131100-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
412 AM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for the mid-Hudson Valley.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

A Marginal to Slight Risk for severe thunderstorms are in the
forecast today into this evening. Main hazard will be from damaging
wind gusts, along with dangerous cloud to ground lightning strikes
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

A Marginal Risk for severe thunderstorms is in the forecast on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and on Friday.

NYZ041-049-050-052-053-066-131100-
Northern Saratoga-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Dutchess-
412 AM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for Capital Region and Saratoga
Region.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

A Slight Risk for severe thunderstorms are in the forecast today
into this evening. Main hazard will be from damaging wind gusts,
along with dangerous cloud to ground lightning strikes and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and on Friday.

CTZ001-013-MAZ001-025-NYZ038>040-042-043-047-048-051-054-058-061-063-
082>084-VTZ013>015-131100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Western Albany-Eastern Rensselaer-Western Greene-Eastern Columbia-
Western Ulster-Northern Fulton-Southeast Warren-Southern Washington-
Bennington-Western Windham-Eastern Windham-
412 AM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, southern Vermont, portions of the eastern
Catskills, Mohawk Valley, Lake George Area and central Taconics.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A Slight Risk for severe thunderstorms are in the forecast today
into this evening. Main hazard will be from damaging wind gusts,
along with dangerous cloud to ground lightning strikes and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional heat advisories will be possible on Friday. In addition, A
Marginal Risk for severe thunderstorms is in the forecast on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and on Friday.

NYZ032-033-131100-
Northern Herkimer-Hamilton-
412 AM EDT Thu Aug 12 2021

This Hazardous Weather Outlook is for northern Herkimer and Hamilton
Counties.

.DAY ONE...Today and tonight.

A Slight Risk for severe thunderstorms are in the forecast today
into this evening. Main hazard will be from damaging wind gusts,
along with dangerous cloud to ground lightning strikes and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Marginal Risk for severe thunderstorms is in the forecast on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and on Friday.

In the hours before

Special weather statement, Aug 12, 12:44 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
144 PM EDT Thu Aug 12 2021

NYZ040-041-047>052-121830-
Eastern Albany NY-Eastern Schenectady NY-Schoharie NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Western Albany NY-Northern Saratoga NY-
144 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Schenectady, northern
Albany, southern Saratoga, northern Schoharie and southeastern
Montgomery Counties through 230 PM EDT...

At 144 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amsterdam to near Summit. Movement was
east at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Albany, Schenectady, Clifton Park, Rotterdam, Cohoes, Colonie,
Scotia, Mechanicville, Cobleskill, Latham, Guilderland, Glenville,
Niskayuna, Duanesburg, Berne, Voorheesville, Green Island, Waterford,
Altamont and Middleburgh.

This includes the following highways...
 Interstate 88 between exits 20 and 25.
 Interstate 90 between exits 4 and 26.
 Interstate 890 between exits 1a and 9.
 Interstate 87 between exits 24 and 7, and between exits 8A and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and east central New York.

&&

LAT...LON 4262 7463 4269 7465 4289 7426 4305 7358
      4298 7361 4297 7363 4295 7363 4291 7368
      4281 7366 4275 7369 4263 7386 4259 7465
TIME...MOT...LOC 1744Z 252DEG 47KT 4286 7418 4261 7462

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

DBT

The radar

The Albany radar (KENX), 26 km away, was scanning. The volume nearest the first event began at 17:56 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Schoharie

When
August 12, 12:57 PM EST
Where
Schoharie County, 0.9 mi NE of Central Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.730, -74.318

A few trees were reported down on Junction Road near the Hamlet of Central Bridge.

Thunderstorm Wind, Saratoga

When
August 12, 1:48 PM EST
Where
Saratoga County, 0.51 mi W of Grays Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.820, -73.760

Tree limbs and power poles were downed at Dunsback Road in the Town of Halfmoon.

Thunderstorm Wind, Albany

When
August 12, 1:49 PM EST
Where
Albany County, 0.62 mi SSW of Newtonville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.712, -73.755

Route 9 was closed between Osborne Road and Spring Street Road due to downed wires near the Hamlet of Loudonville.

Lightning, Albany

When
August 12, 1:50 PM EST
Where
Albany County, 1.02 mi W of Newtonville
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
42.720, -73.770

Lightning struck a house on Old Niskayuna Road near the Hamlet of Loudonville causing a fire.

Thunderstorm Wind, Albany

When
August 12, 1:53 PM EST
Where
Albany County, 0.68 mi W of Crescent Station
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.801, -73.733

Trees were downed along U.S. Route 9 in the Town of Colonie.

Thunderstorm Wind, Rensselaer

When
August 12, 1:59 PM EST
Where
Rensselaer County, 0.98 mi NE of Speigletown
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.808, -73.634

A tree and wires were downed at Irish Road and Route 40 in the Hamlet of Speigletown.

Thunderstorm Wind, Rensselaer

When
August 12, 1:59 PM EST
Where
Rensselaer County, 1.24 mi E of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.752, -73.656

A large tree was downed across North Lake Avenue and Kestner Lane near Sycaway.

Thunderstorm Wind, Rensselaer

When
August 12, 2:00 PM EST
Where
Rensselaer County, 1.19 mi E of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.751, -73.656

Wires were downed across the road at North Lake Avenue and Valley View Drive near Sycaway.

Thunderstorm Wind, Rensselaer

When
August 12, 2:01 PM EST
Where
Rensselaer County, 1.06 mi ESE of Albia
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.712, -73.652

A tree was downed on Ridge Road near Wynantskill.

Thunderstorm Wind, Rensselaer

When
August 12, 2:19 PM EST
Where
Rensselaer County, 0.51 mi W of Sherwood Park
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.600, -73.730

Numerous trees and wires were downed from Ridge Road to Phillips Road north of Hays Road near East Greenbush.

Thunderstorm Wind, Rensselaer

When
August 12, 2:28 PM EST
Where
Rensselaer County, 0.51 mi NE of Petersburg Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.836, -73.324

A tree and wires were downed on Petersburg Junction Road near the Town of Hoosick.

Thunderstorm Wind, Rensselaer

When
August 12, 2:37 PM EST
Where
Rensselaer County, 0.69 mi S of Schodack Center
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.540, -73.680

Two trees were downed in the Town of Schodack, one along U.S. Route 9 and another on South Old Post Road.

Thunderstorm Wind, Columbia

When
August 12, 3:03 PM EST
Where
Columbia County, 1.38 mi N of Poolsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.450, -73.770

A tree and wires were downed on Route 9J south of Ridge Road near the Town of New Baltimore.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2021Every state in 2021This day in weather historyWarnings in New York, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978349, 978350, 978351, 978352, 978353, 978354, 978355, 978356, 978357, 978358, 978359, 978360, 978361.